MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347050470
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter entrapment occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified radio cephalic aarteriovenous fistula (avf).A 5.0mm x 40mm x 75cm athletis balloon catheter was selected for use.During the procedure, it was noted that the catheter became stuck with a non-boston scientific (non-bsc) guidewire and does not move.The guide wire and balloon were removed simultaneously without any additional intervention.The procedure was completed with another of same device.The patient recovered without any ill effects.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a catheter entrapment occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified radio cephalic arteriovenous fistula (avf).A 5.0mm x 40mm x 75cm athletis balloon catheter was selected for use.During the procedure, it was noted that the catheter became stuck with a non-boston scientific (non-bsc) guidewire and does not move.The guide wire and balloon were removed simultaneously without any additional intervention.The procedure was completed with another of same device.The patient recovered without any ill effects.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Device evaluated by mfr: the athletis device was returned for analysis.A visual and tactile examination identified multiple shaft kinks and damage noted along the length of the device.The shaft was also noted to be stretched.This athletis device is recommended for use with a 0.035" guidewire as per athletis instructions for use.The device was returned with the customer's guidewire inserted in the device.The investigator was unable to remove the guidewire due to the damage noted to the shaft.A visual examination identified that the balloon was subjected to positive pressure.No issues were identified with the balloon material.No issues were noted with the tip of the device.No other issues were identified with the device.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23497792
Report Number2124215-2025-80826
Device Sequence Number21110961
Product Code LIT
UDI-Device Identifier08714729973676
UDI-Public(01)08714729973676(17)270319(10)33658463
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347050470
Device Catalogue NumberH74939347050470
Device Lot Number0033658463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown